Advertisement

Are fixed point theorems in G-metric spaces an authentic generalization of their classical counterparts?

  • Juan-José Miñana
  • Oscar ValeroEmail author
Article
  • 34 Downloads

Abstract

Many G-metric fixed point results can be retrieved from classical ones given in the (quasi-)metric framework. Indeed, many G-contractive conditions can be reduced to a quasi-metric counterpart assumed in the statement of celebrated fixed point results. In this paper, we show that the existence of fixed points for the most part in the aforesaid G-metric fixed point results is guaranteed by a very general celebrated result by Park, even when the G-contractive condition is reduced to a quasi-metric one which is not considered as a contractive condition in any celebrated fixed point result. Moreover, in all those cases in which a quasi-metric contractivity can be raised, we show that the uniqueness of the fixed point is also derived from it. Despite our finding, we also show that there are a few G-metric fixed point results in the literature whose contractive condition cannot be reduced to any (quasi-)metric counterpart. In these cases, however, we have seen that Park’s result applies again for all cases analyzed, and the G-metric techniques become essential to yield the uniqueness of the fixed point, and, even, to check that the self-mapping under study satisfies some requirements of the Park result. Therefore, it seems natural to encourage the researchers in this field to only study new results in this direction, i.e., in which the aforesaid Park’s result cannot be applied.

Keywords

Quasi-metric G-metric self-mapping fixed point 

Mathematics Subject Classification

47H09 47H10 54E35 54E50 

Notes

Acknowledgements

The authors are very grateful to the reviewers for their valuable suggestions which have helped to improve the content of the paper.

References

  1. 1.
    An, T.V., Dung, N.V., Hang, V.T.L.: A new approach to fixed point theorems on G-metric spaces. Topol. Appl. 160, 1486–1493 (2013)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Argawal, R.P., Karapinar, E., O’Regan, D., Roldán-López-de-Hierra, A.F.: Fixed Point Theory in Metric Type Spaces, Springer, New York, (2015)Google Scholar
  3. 3.
    Asadi, M., Karapinar, E., Salimi, P.: A new approach to G-metric and related fixed point theorems. J. Inequal. Appl. 2013, 454 (2013)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Ćirić, Lj.B.: Fixed-point theorems in topological spaces, Fundamenta Mathematicae LXXXVII (1975), 1–5Google Scholar
  5. 5.
    Dung, N.V.: Remarks on quasi-metric spaces. Miskolc Math. Notes 15, 401–422 (2014)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Hardy, G.E., Rogers, T.D.: A generalization of a fixed point theorem of Reich. Canadian Mathematical Bulletin 16, 201–206 (1973)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Jleli, M., Samet, B.: Remarks on G-metric spaces and fixed point theorems. Fixed Point Theory Appl. 2012, 210 (2012)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Künzi, H.P.A.: Nonsymmetric topology. In: Proceedings of Colloquium on topology, 1993, Szekszárd, Hungary, Colloq. Math. Soc. János Bolyai Math. Studies, 4, 303–338 (1995)Google Scholar
  9. 9.
    Gaba, Y.U.: Fixed point theorems in G-metric spaces. J. Math. Anal. Appl. 455, 528–537 (2017)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Mohanta, S.K.: Some fixed point theorems in G-metric spaces. Analele Universitatii Ovidius Constanta - Seria Matematica 20, 285–306 (2012)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Mustafa, Z., Khandagji, M., Shatanawi, W.: Fixed point results on complete G-metric spaces. Stud. Sci. Math. Hungar. 48, 304–319 (2011)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Mustafa, Z., Obiedat, H.: A fixed point theorem of Reich in G-metric spaces. CUBO Math. J. 12, 83–93 (2010)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Mustafa, Z., Shatanawi, W., Bataineh, M.: Existence of fixed point results in G-metric spaces. Int. J. Math. Math. Sci. 2009, p 10, Article ID 283028 (2009)Google Scholar
  14. 14.
    Mustafa, Z., Sims, B.: A new approach to generalized metric spaces. J. Nonlinear Convex Anal. 7, 289–297 (2006)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Mustafa, Z., Sims, B.: Fixed point theorems for contractive mappings in complete G-metric spaces. Fixed Point Theory Appl. 2009, 10, Article ID 917175 (2009)Google Scholar
  16. 16.
    Park, S.: A unified approach to fixed points of contractive maps. J. Korean Math. Soc. 16, 95–105 (1980)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Rajić, V.Ć.: Some remarks on G-metrics spaces and fixed point theorems. Int. J. Anal. Appl. 5, 102–114 (2014)zbMATHGoogle Scholar
  18. 18.
    Reich, S.: Some remarks concerning contraction mappings. Can. Math. Bull. 14, 121–124 (1971)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Roldán López de Hierro, A.F., Karapinar, E., O’Regan, D.: Coincidence point theorems on quasi-metric spaces via simulation functions and applications to G-metric spaces. J. Fixed Point Theory Appl. 20, 112 (2018)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Samet, B., Vetro, C., Vetro, F.: Remarks on G-metric spaces. Int. J. Anal. 2013, 6, Article ID 917158 (2003)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Departament de Ciències Matemàtiques i InformàticaUniversitat de les Illes BalearsPalma de MallorcaSpain

Personalised recommendations